Alert archive / California / High Surf Advisories in 2020

High Surf Advisory 3, NWS Eureka, CA

November 23, 2020Del Norte County, Humboldt County, Mendocino County, California

NWS Eureka, CA issued this high surf advisory at Nov 23, 2020, 2:49 AM PST for Del Norte County, Humboldt County, Mendocino County, California. It took effect at Nov 24, 2020, 10:00 PM PST. It was in force for 34 hr.

The area

The counties it named.

The facts

Issued
Nov 23, 2020, 2:49 AM PST (10:49 UTC)
In effect from
Nov 24, 2020, 10:00 PM PST
Expired
Nov 26, 2020, 8:00 AM PST
In force
34 hr
Issued by
NWS Eureka, CA

Counties Del Norte County, CA, Humboldt County, CA, Mendocino County, CA

The radar

The Eureka (Bunker Hill) radar (KBHX), 47 km from the middle of the area, began a volume at 10:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Medford/Jackson, OR (KMFR), launched 00:00Z, 10.8 hours before the alert went out and 210 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Medford/Jackson, OR at 00:00Z on 2020-11-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Medford/Jackson, OR at 00:00Z on 2020-11-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1579 m above ground
0-6 km bulk shear
28 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

422 
WHUS46 KEKA 231049
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
249 AM PST Mon Nov 23 2020

CAZ101-103-104-109-231900-
/O.NEW.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
249 AM PST Mon Nov 23 2020

...HIGH SURF ADVISORY IN EFFECT FROM 10 PM TUESDAY TO 8 AM PST
THURSDAY...

* WHAT...Large breaking waves.

* WHERE...Coastal Del Norte, Northern Humboldt Coast, Southwestern
  Humboldt and Mendocino Coast Counties. Northwest and West facing
  beaches.

* WHEN...From 10 PM Tuesday to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

* ADDITIONAL DETAILS....

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
14 follow-up statements
703 
WHUS46 KEKA 231530
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
730 AM PST Mon Nov 23 2020

CAZ101-103-104-109-232330-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
730 AM PST Mon Nov 23 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
8 AM PST THURSDAY...

* WHAT...Large breaking waves to 25 feet.

* WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt 
  Coast and Southwestern Humboldt Counties.

* WHEN...From 10 PM Tuesday to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
218 
WHUS46 KEKA 232159
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
159 PM PST Mon Nov 23 2020

CAZ101-103-104-109-240600-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
159 PM PST Mon Nov 23 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
8 AM PST THURSDAY...

* WHAT...Large breaking waves to 25 feet.

* WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt 
  Coast and Southwestern Humboldt Counties.

* WHEN...From 10 PM Tuesday to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
850 
WHUS46 KEKA 240545
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
945 PM PST Mon Nov 23 2020

CAZ101-103-104-109-241800-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
945 PM PST Mon Nov 23 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
8 AM PST THURSDAY...

* WHAT...Large breaking waves to 25 feet.

* WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt 
  Coast and Southwestern Humboldt Counties.

* WHEN...From 10 PM Tuesday to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
573 
WHUS46 KEKA 240602
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
1002 PM PST Mon Nov 23 2020

CAZ101-103-104-109-241800-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
1002 PM PST Mon Nov 23 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM TUESDAY TO
8 AM PST THURSDAY...

* WHAT...Large breaking waves to 25 feet.

* WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt 
  Coast and Southwestern Humboldt Counties.

* WHEN...From 10 PM Tuesday to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach
  erosion. Beachcombing is highly discouraged!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
061 
WHUS46 KEKA 241315
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
515 AM PST Tue Nov 24 2020

CAZ101-103-104-109-242300-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
515 AM PST Tue Nov 24 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM THURSDAY...

* WHAT...Large breaking waves to 25 feet.

* WHERE...Del Norte, Humboldt, and Mendocino county coasts.

* WHEN...From 10 PM Tuesday to 8 AM Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach
  erosion. Beachcombing is highly discouraged!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

$$
419 
WHUS46 KEKA 241618
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
818 AM PST Tue Nov 24 2020

CAZ101-103-104-109-250030-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
818 AM PST Tue Nov 24 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM PST THURSDAY...

* WHAT...Large breaking waves from 20 to 25 feet along northwest
  facing beaches.

* WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt 
  Coast and Southwestern Humboldt Counties.

* WHEN...From 10 PM this evening to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
572 
WHUS46 KEKA 242157
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
157 PM PST Tue Nov 24 2020

CAZ101-103-104-109-250600-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
157 PM PST Tue Nov 24 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 8 AM PST THURSDAY...

* WHAT...Large breaking waves from 20 to 25 feet along northwest
  facing beaches.

* WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt 
  Coast and Southwestern Humboldt Counties.

* WHEN...From 10 PM this evening to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
787 
WHUS46 KEKA 250430
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
830 PM PST Tue Nov 24 2020

CAZ101-103-104-109-251230-
/O.CON.KEKA.SU.Y.0003.201125T0600Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
830 PM PST Tue Nov 24 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY...

* WHAT...Large breaking waves from 20 to 25 feet along northwest 
  facing beaches.

* WHERE...Coastal Del Norte, Mendocino Coast, Northern Humboldt 
  Coast and Southwestern Humboldt Counties.

* WHEN...From 10 PM this evening to 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
526 
WHUS46 KEKA 251228
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
428 AM PST Wed Nov 25 2020

CAZ101-103-104-109-252300-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
428 AM PST Wed Nov 25 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM THURSDAY...

* WHAT...Large breaking waves from 22 to 25 feet along northwest 
  and west facing beaches.

* WHERE...Coastal Del Norte, Humboldt, and Mendocino counties.

* WHEN...Until 8 AM Thursday.

* IMPACTS...Dangerous surfing conditions and localized beach
  erosion. Beachcombing is highly discouraged!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

$$
595 
WHUS46 KEKA 252123
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
123 PM PST Wed Nov 25 2020

CAZ101-103-104-109-260530-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
123 PM PST Wed Nov 25 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY...

* WHAT...Large breaking waves from 20 to 25 feet.

* WHERE...Coastal Del Norte, Humboldt, and Mendocino counties.

* WHEN...Until 8 AM PST Thursday.. .

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
932 
WHUS46 KEKA 252129
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
129 PM PST Wed Nov 25 2020

CAZ101-103-104-109-260530-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
129 PM PST Wed Nov 25 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY...

* WHAT...Large breaking waves from 20 to 25 feet along west to
  northwest facing beaches..

* WHERE...Coastal Del Norte, Humboldt, and Mendocino counties.

* WHEN...Until 8 AM PST Thursday.

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged!.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
981 
WHUS46 KEKA 260412
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
812 PM PST Wed Nov 25 2020

CAZ101-103-104-109-261600-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
812 PM PST Wed Nov 25 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THURSDAY...

* WHAT...Large breaking waves from 20 to 25 feet along west to 
  northwest facing beaches.

* WHERE...Coastal Del Norte, Humboldt, and Mendocino counties.

* WHEN...Until 8 AM PST Thursday.

* IMPACTS...Dangerous surfing conditions and localized beach
  erosion. Beachcombing is highly discouraged!

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
434 
WHUS46 KEKA 261157
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
357 AM PST Thu Nov 26 2020


CAZ101-103-104-109-261600-
/O.CON.KEKA.SU.Y.0003.000000T0000Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
357 AM PST Thu Nov 26 2020

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS
MORNING...

* WHAT...Large breaking waves from 18 to 22 feet along west to 
  northwest facing beaches. 

* WHERE...Coastal Del Norte, Humboldt, and Mendocino counties.

* WHEN...Until 8 AM PST Thursday.

* IMPACTS...Dangerous surfing conditions and localized beach 
  erosion. Beachcombing is highly discouraged! 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Large breaking waves along the coast will lead to increased wave
run-up on beaches with waves topping and washing over large rocks
and jetties. These large waves can be erratic and unpredictable.
Use extra caution near the surf zone as these large waves will be
capable of sweeping people into the frigid and turbulent ocean
water. Mariners traversing the bar are urged to exercise extreme
caution or stay in port until the threat subsides. Please contact
the U.S. Coast Guard for information regarding harbor and bar
closures.

&&

$$
312 
WHUS46 KEKA 261539
CFWEKA

Coastal Hazard Message
National Weather Service Eureka CA
739 AM PST Thu Nov 26 2020

CAZ101-103-104-109-261645-
/O.EXP.KEKA.SU.Y.0003.000000T0000Z-201126T1600Z/
Coastal Del Norte-Northern Humboldt Coast-Southwestern Humboldt-
Mendocino Coast-
739 AM PST Thu Nov 26 2020

...HIGH SURF ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...


$$

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Nov 22, 2:53 PM PST, 11 hours 56 minutes earlier.

Area forecast discussion, Nov 22, 2:53 PM PST, 11 hours 56 minutes before
AREA FORECAST DISCUSSION
National Weather Service Eureka CA
253 PM PST Sun Nov 22 2020

.SYNOPSIS...A series of weak fronts will bring periods of light
rain mainly north of Cape Mendocino through Wednesday. Dry
weather will return late in the week. Large surf will build on
Wednesday and Thursday.

&&

.DISCUSSION...A shortwave trough and an attendant weak surface front
are located just off the NW California coast this afternoon. This
system will move across the area this evening and bring a round of
light rain to Del Norte and northern Humboldt Counties, with a few
showers possible as far south as the Mendocino Coast. Expected
rainfall amounts through Monday morning should generally remain
below a tenth of an inch for most of the area, perhaps slightly
higher across Del Norte County. Showers will taper off by late
Monday morning across most of the area, yielding a period of dry
conditions through much of the day on Tuesday as transient short
wave ridging moves overhead. Another weak frontal system will then
clip the area with some light rain late Tuesday into Wednesday,
likely with very similar results to the current system. High
pressure will be back in control by Thursday, ushering in another
dry period with colder mornings through next weekend. There looks to
be some potential for another round of precipitation towards the
beginning of next week. /CB

&&

.AVIATION...By late morning, the first light showers from a weak
front were in the VC of the coastal terminals of Humboldt and Del
Norte county, with some brief periods of IFR observed at KACV.
Ceilings are expected to come down to MVFR overnight, with TEMPO
periods of IFR through the early morning hours. Drizzle to perhaps
light rain will move in after sunrise tomorrow, continuing into the
early afternoon with opportunity for TEMPO MVFR ceilings. Light
winds will prevail through the period. There is a chance for some
lower clouds/moisture with some periods of MVFR ceilings potentially
getting into KUKI overnight, with low confidence given how dry the
airmass has been there.

&&

.MARINE...Winds and seas have been on the decline today as a quickly
passing weak front has temporarily disrupted the northerly wind
generating pressure gradient. Northerlies will quickly fill back in
this evening, focused mainly in the southern waters. This pattern
of quickly passing fronts with bursts of reinvigorated northerlies
will persist through mid week. A mid period northwest swell has
begun filling into the waters this afternoon, to build to around 11
feet at 14 seconds by around late afternoon tomorrow. This will
contribute to somewhat chaotic sea states, especially in the
southern waters where significant wave heights may reach 13 feet.
Went ahead with Small Craft Advisories given the duration of wave
heights above 10 feet. Attention then turns to the potentially very
large swell expected to move through the waters during the middle to
later parts of the week. See the Beach Hazards section below for
more details.

&&

.BEACH HAZARDS...Wave guidance continues to show a large, long-
period NW swell moving through the waters Wednesday and Thursday.
Hazardous surf conditions with breaking waves around 25 feet will be
possible along NW facing beaches. The forecast has been consistent
for several days, and a High Surf Advisory will likely be needed.
/SEC

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...None.
NORTHWEST CALIFORNIA COASTAL WATERS...Small Craft Advisory from 4PM
	 Monday to 9 AM PST Tuesday for PZZ450-455.

     Small Craft Advisory from noon Monday to 9 AM PST Tuesday for
     PZZ470-475.

&&

Visit us at https://www.weather.gov/eureka

Follow us on Facebook and Twitter at:
https://www.facebook.com/NWSEureka
https://www.twitter.com/NWSEureka

For forecast zone information
see the forecast zone map online:
https://www.weather.gov/images/eka/zonemap.png
Hazardous weather outlook, Nov 22, 6:07 AM PST, 20 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Eureka CA
607 AM PST Sun Nov 22 2020

CAZ105>108-110>115-231415-
Northern Humboldt Interior-Southern Humboldt Interior-
Northern Trinity-Southern Trinity-Northwestern Mendocino Interior-
Northeastern Mendocino Interior-Southwestern Mendocino Interior-
Southeastern Mendocino Interior-Northern Lake County-
Southern Lake County-
607 AM PST Sun Nov 22 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ102-231415-
Del Norte Interior-
607 AM PST Sun Nov 22 2020

...FROST ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is in effect until 9 AM this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ101-231415-
Coastal Del Norte-
607 AM PST Sun Nov 22 2020

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Large northwest swell will build on Wednesday, bringing high surf to
the coast into Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

CAZ103-104-109-231415-
Northern Humboldt Coast-Southwestern Humboldt-Mendocino Coast-
607 AM PST Sun Nov 22 2020

...FROST ADVISORY IN EFFECT UNTIL 9 AM THIS MORNING...

This hazardous weather outlook is for northwest California.

.DAY ONE...Today and tonight.

A Frost Advisory is in effect until 9 AM this morning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Large northwest swell will build on Wednesday, bringing high surf to
the coast into Thursday.

.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.

For further details please refer to NOAA Weather Radio or
weather.gov/eureka.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Nov 23, 2:50 AM PSTHazardous Seas WatchEKA30 hr

Nearby

High Surf Advisories in California, 2020Every high surf advisory in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.